Alert archive / Puerto Rico / Flash Flood Watches in 2012
Flash Flood Watch 2, NWS JSJ
NWS JSJ issued this flash flood watch at May 3, 2012, 3:29 AM CDT. It was in force for 64 hr.
The area
The counties it named.
The facts
- Issued
- May 3, 2012, 3:29 AM CDT (08:29 UTC)
- Expired
- May 5, 2012, 7:16 PM CDT
- In force
- 64 hr
- Issued by
- NWS JSJ
- Flood severity
- None
The text
As transmitted, in the capitals the NWS used until 2016.
936 WGCA62 TJSJ 030829 FFASJU URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SAN JUAN PR 429 AM AST THU MAY 3 2012 PRZ001>013-VIZ001-002-040000- /O.NEW.TJSJ.FF.A.0002.120503T0829Z-120505T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-ST CROIX- INCLUDING THE MUNICIPALITIES AND/OR ISLANDS OF...SAN JUAN... CAROLINA...FAJARDO...HUMACAO...GUAYAMA...ARROYO...YABUCOA... SALINAS...COCO...CAGUAS...ARECIBO...VEGA BAJA...DORADO...COAMO... COROZAL...AIBONITO...VILLALBA...JAYUYA...PONCE...AGUADILLA... ISABELA...HATILLO...QUEBRADILLAS...UTUADO...SABANA GRANDE...LARES... ADJUNTAS...HORMIGUEROS...MOCA...AGUADA...LUYANDO...CABO ROJO... LAJAS...CULEBRA...ESPERANZA...ANNA'S RETREAT...CHARLOTTE AMALIE... CHARLOTTE AMALIE EAST...CHARLOTTE AMALIE WEST...CRUZ BAY... CHRISTIANSTED...FREDERIKSTED...FREDERIKSTED SOUTHEAST...GROVE PLACE 429 AM AST THU MAY 3 2012 ...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A * FLASH FLOOD WATCH FOR ALL OF PUERTO RICO...INCLUDING CULEBRA AND VIEQUES...AND FOR ALL OF THE U.S. VIRGIN ISLANDS. * THROUGH FRIDAY EVENING * A MID TO UPPER LEVEL TROUGH WILL REMAIN LOCATED JUST WEST THROUGH NORTH OF THE LOCAL AREA THROUGH FRIDAY. IN ADDITION...AN ASSOCIATED SURFACE TROUGH WILL CONTINUE TO EXTEND NORTH ACROSS THE LOCAL AREA FROM THE EASTERN CARIBBEAN...BRINGING ADDITIONAL MOIST AND UNSTABLE AIR ACROSS THE REGION. THIS MOISTURE AND INSTABILITY WILL COMBINE WITH THE MID TO UPPER TROUGH AND LOCAL EFFECTS...TO PRODUCE SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS ACROSS THE LOCAL ISLANDS. THESE SHOWERS AND STORMS WILL BE SLOW MOVING AND CAPABLE OF PRODUCING PERIODS OF INTENSE RAINFALL WITH RATES OF AN INCH OR MORE PER HOUR. * RAINFALL AMOUNTS OF TWO TO FOUR INCHES ARE POSSIBLE... ESPECIALLY ACROSS THE EASTERN THIRD OF PUERTO RICO...AS WELL AS PARTS OF THE SOUTH COASTAL SECTIONS...AND THE U.S. VIRGIN ISLANDS DURING THE NEXT 24 TO 36 HOURS. LOCALLY HIGHER AMOUNTS OF UP TO SIX INCHES ARE POSSIBLE IN THE HIGHER ELEVATIONS OF PUERTO RICO. THESE OVERALL AMOUNTS MAY BE SUFFICIENT TO CAUSE FLASH FLOODING OF SMALL STREAMS...RIVERS AND DRY GUTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY RAIN ACROSS THE WATCH AREA...WHICH MAY LEAD TO FLOODING. IF YOU ARE IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS... ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED...AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. PEOPLE IN THE WATCH AREA SHOULD CONTINUE TO BE AWARE OF THE POSSIBILITY FOR HEAVY RAINFALL. AVOID LOW LYING AREAS...AND BE CAREFUL WHEN APPROACHING HIGHWAY DIPS AND UNDERPASSES. THE HEAVY RAIN COULD ALSO CAUSE MUDSLIDES IN AREAS OF STEEP TERRAIN. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV...RADIO OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS AND POSSIBLE WARNINGS. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.SRH.NOAA.GOV/SJU OR AT HTTP://WEATHER.GOV. && $$ BCS/ER
6 follow-up statements
150 WGCA62 TJSJ 032353 FFASJU FLOOD WATCH NATIONAL WEATHER SERVICE SAN JUAN PR 753 PM AST THU MAY 3 2012 PRZ001>013-VIZ001-002-041000- /O.CON.TJSJ.FF.A.0002.000000T0000Z-120505T0000Z/ /00000.0.OT.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-ST CROIX- INCLUDING THE MUNICIPALITIES AND/OR ISLANDS OF...SAN JUAN... CAROLINA...FAJARDO...HUMACAO...GUAYAMA...ARROYO...YABUCOA... SALINAS...COCO...CAGUAS...ARECIBO...VEGA BAJA...DORADO...COAMO... COROZAL...AIBONITO...VILLALBA...JAYUYA...PONCE...AGUADILLA... ISABELA...HATILLO...QUEBRADILLAS...UTUADO...SABANA GRANDE...LARES... ADJUNTAS...HORMIGUEROS...MOCA...AGUADA...LUYANDO...CABO ROJO... LAJAS...CULEBRA...ESPERANZA...ANNA'S RETREAT...CHARLOTTE AMALIE... CHARLOTTE AMALIE EAST...CHARLOTTE AMALIE WEST...CRUZ BAY... CHRISTIANSTED...FREDERIKSTED...FREDERIKSTED SOUTHEAST...GROVE PLACE 753 PM AST THU MAY 3 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF PUERTO RICO AND VIRGIN ISLANDS...INCLUDING THE FOLLOWING AREAS...IN PUERTO RICO...CENTRAL INTERIOR...CULEBRA... EASTERN INTERIOR...MAYAGUEZ AND VICINITY...NORTH CENTRAL... NORTHEAST...NORTHWEST...PONCE AND VICINITY...SAN JUAN AND VICINITY...SOUTHEAST...SOUTHWEST...VIEQUES AND WESTERN INTERIOR. IN VIRGIN ISLANDS...ST CROIX AND ST. THOMAS/ST. JOHN/ADJACENT ISLANDS. * THROUGH FRIDAY EVENING * A MID TO UPPER LEVEL TROUGH WILL REMAIN LOCATED JUST WEST THROUGH NORTH OF THE LOCAL AREA THROUGH FRIDAY. IN ADDITION...AN ASSOCIATED SURFACE TROUGH WILL CONTINUE TO EXTEND NORTH ACROSS THE LOCAL AREA FROM THE EASTERN CARIBBEAN...BRINGING ADDITIONAL MOIST AND UNSTABLE AIR ACROSS THE REGION. THIS MOISTURE AND INSTABILITY WILL COMBINE WITH THE MID TO UPPER TROUGH AND LOCAL EFFECTS...TO PRODUCE SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS ACROSS THE LOCAL ISLANDS. THESE SHOWERS AND STORMS WILL BE SLOW MOVING AND CAPABLE OF PRODUCING PERIODS OF INTENSE RAINFALL WITH RATES OF AN INCH OR MORE PER HOUR. * RAINFALL AMOUNTS OF TWO TO FOUR INCHES ARE POSSIBLE... ESPECIALLY ACROSS THE EASTERN THIRD OF PUERTO RICO...AS WELL AS PARTS OF THE SOUTH COASTAL SECTIONS...AND THE U.S. VIRGIN ISLANDS DURING THE NEXT 24 TO 36 HOURS. LOCALLY HIGHER AMOUNTS OF UP TO SIX INCHES ARE POSSIBLE IN THE HIGHER ELEVATIONS OF PUERTO RICO. THESE OVERALL AMOUNTS MAY BE SUFFICIENT TO CAUSE FLASH FLOODING OF SMALL STREAMS...RIVERS AND DRY GUTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY RAIN ACROSS THE WATCH AREA...WHICH MAY LEAD TO FLOODING. IF YOU ARE IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS... ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED... AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. PEOPLE IN THE WATCH AREA SHOULD CONTINUE TO BE AWARE OF THE POSSIBILITY FOR HEAVY RAINFALL. AVOID LOW LYING AREAS...AND BE CAREFUL WHEN APPROACHING HIGHWAY DIPS AND UNDERPASSES. THE HEAVY RAIN COULD ALSO CAUSE MUDSLIDES IN AREAS OF STEEP TERRAIN. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV...RADIO OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS AND POSSIBLE WARNINGS. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.SRH.NOAA.GOV/SJU OR AT HTTP://WEATHER.GOV. && $$
164 WGCA62 TJSJ 040800 FFASJU FLOOD WATCH NATIONAL WEATHER SERVICE SAN JUAN PR 400 AM AST FRI MAY 4 2012 PRZ008-010-011-040900- /O.CAN.TJSJ.FF.A.0002.000000T0000Z-120505T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHWEST-MAYAGUEZ AND VICINITY-SOUTHWEST- INCLUDING THE MUNICIPALITIES AND/OR ISLANDS OF...AGUADILLA... ISABELA...HATILLO...QUEBRADILLAS...HORMIGUEROS...MOCA...AGUADA... LUYANDO...CABO ROJO...LAJAS 400 AM AST FRI MAY 4 2012 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF PUERTO RICO HAS BEEN CANCELLED. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE CENTRAL CORDILLERA THIS AFTERNOON AND MOVE GENERALLY EASTWARD AWAY FROM THESE AREAS WITH ONLY LIGHT RAINFALL AMOUNTS. $$ PRZ001>007-009-012-013-VIZ001-002-042000- /O.CON.TJSJ.FF.A.0002.000000T0000Z-120505T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-WESTERN INTERIOR- CULEBRA-VIEQUES-ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-ST CROIX- INCLUDING THE MUNICIPALITIES AND/OR ISLANDS OF...SAN JUAN... CAROLINA...FAJARDO...HUMACAO...GUAYAMA...ARROYO...YABUCOA... SALINAS...COCO...CAGUAS...ARECIBO...VEGA BAJA...DORADO...COAMO... COROZAL...AIBONITO...VILLALBA...JAYUYA...PONCE...UTUADO... SABANA GRANDE...LARES...ADJUNTAS...CULEBRA...ESPERANZA... ANNA'S RETREAT...CHARLOTTE AMALIE...CHARLOTTE AMALIE EAST... CHARLOTTE AMALIE WEST...CRUZ BAY...CHRISTIANSTED...FREDERIKSTED... FREDERIKSTED SOUTHEAST...GROVE PLACE 400 AM AST FRI MAY 4 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF PUERTO RICO AND VIRGIN ISLANDS...INCLUDING THE FOLLOWING AREAS...IN PUERTO RICO...CENTRAL INTERIOR...CULEBRA... EASTERN INTERIOR...NORTH CENTRAL...NORTHEAST...PONCE AND VICINITY...SAN JUAN AND VICINITY...SOUTHEAST...VIEQUES AND WESTERN INTERIOR. IN VIRGIN ISLANDS...ST CROIX AND ST. THOMAS/ST. JOHN/ADJACENT ISLANDS. * THROUGH THIS EVENING * AN UPPER LEVEL TROUGH ALONG 70 WEST LONGITUDE WILL MOVE EASTWARD ACROSS THE LOCAL AREA LATER TODAY AND PROVIDE THE NECESSARY FORCING TO GENERATE AFTERNOON SHOWERS AND THUNDERSTORMS. THESE SHOWERS ARE EXPECTED TO DEVELOP ACROSS THE CENTRAL CORDILLERA AND MOVE GENERALLY EASTWARD AROUND 10 MPH. SHOWERS AND THUNDERSTORMS MAY ALSO DEVELOP AT ANY TIME ACROSS THE VIRGIN ISLANDS BUT ARE MOST LIKELY ACROSS SAINT THOMAS LATE IN THE DAY AND EARLY EVENING. DUE TO THE ABUNDANT MOISTURE AND INSTABILITY...THESE SHOWERS MAY BE CAPABLE OF PRODUCING LOCALLY INTENSE RAINFALL RATES OF ONE TO THREE INCHES PER HOUR WHICH COULD CAUSE FLASH FLOODING OF SMALL STREAMS...RIVERS AND DRY GUTS. SHOWERS ARE EXPECTED TO DISSIPATE BY 8 PM IN MOST PLACES BUT MAY LINGER A BIT LONGER NEAR SAINT THOMAS. * INLAND AREAS EAST OF HIGHWAY 10 TO EXPRESSWAY 52 ARE THE MOST LIKELY TO EXPERIENCE THE HIGHEST RAINFALL ACCUMULATIONS AND THEREFORE HAVE THE GREATEST RISK OF FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY RAIN ACROSS THE WATCH AREA...WHICH MAY LEAD TO FLOODING. IF YOU ARE IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS... ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED... AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. PEOPLE IN THE WATCH AREA SHOULD CONTINUE TO BE AWARE OF THE POSSIBILITY FOR HEAVY RAINFALL. AVOID LOW LYING AREAS...AND BE CAREFUL WHEN APPROACHING HIGHWAY DIPS AND UNDERPASSES. THE HEAVY RAIN COULD ALSO CAUSE MUDSLIDES IN AREAS OF STEEP TERRAIN. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV...RADIO OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS AND POSSIBLE WARNINGS. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.SRH.NOAA.GOV/SJU OR AT HTTP://WEATHER.GOV. && $$ ROSA
584 WGCA62 TJSJ 042021 FFASJU URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SAN JUAN PR 421 PM AST FRI MAY 4 2012 PRZ001>007-009-012-013-VIZ001-002-050830- /O.EXT.TJSJ.FF.A.0002.000000T0000Z-120505T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-WESTERN INTERIOR- CULEBRA-VIEQUES-ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-ST CROIX- INCLUDING THE MUNICIPALITIES AND/OR ISLANDS OF...SAN JUAN... CAROLINA...FAJARDO...HUMACAO...GUAYAMA...ARROYO...YABUCOA... SALINAS...COCO...CAGUAS...ARECIBO...VEGA BAJA...DORADO...COAMO... COROZAL...AIBONITO...VILLALBA...JAYUYA...PONCE...UTUADO... SABANA GRANDE...LARES...ADJUNTAS...CULEBRA...ESPERANZA... ANNA'S RETREAT...CHARLOTTE AMALIE...CHARLOTTE AMALIE EAST... CHARLOTTE AMALIE WEST...CRUZ BAY...CHRISTIANSTED...FREDERIKSTED... FREDERIKSTED SOUTHEAST...GROVE PLACE 421 PM AST FRI MAY 4 2012 ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH SATURDAY AFTERNOON... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * PORTIONS OF PUERTO RICO AND VIRGIN ISLANDS...INCLUDING THE FOLLOWING AREAS...IN PUERTO RICO...CENTRAL INTERIOR...CULEBRA... EASTERN INTERIOR...NORTH CENTRAL...NORTHEAST...PONCE AND VICINITY...SAN JUAN AND VICINITY...SOUTHEAST...VIEQUES AND WESTERN INTERIOR. IN VIRGIN ISLANDS...ST CROIX AND ST. THOMAS/ST. JOHN/ADJACENT ISLANDS. * THROUGH SATURDAY AFTERNOON * A MID TO UPPER LEVEL TROUGH SUPPORTED BY AN INDUCED LOW LEVEL TROUGH EXTENDS FROM THE WEST CENTRAL ATLANTIC SOUTHWARD INTO THE CENTRAL CARIBBEAN. THIS BROAD TROUGHINESS WILL LINGER ACROSS THE GREATER ANTILLES AND LOCAL REGION WELL INTO THE WEEKEND. THIS FEATURE COMBINED WITH...THE COPIOUS AMOUNTS OF TROPICAL MOISTURE AND LOCAL AND DIURNAL EFFECTS...WILL CONTINUE TO PROVIDE THE NECESSARY FORCING TO GENERATE ENHANCED CONVECTIVE ACTIVITY ACROSS THE REGION ESPECIALLY DURING THE AFTERNOON AND LATE EVENING HOURS OVER LAND. THESE SHOWERS AND STORMS ARE EXPECTED TO DEVELOP ACROSS THE MUCH OF THE CORDILLERA CENTRAL OF PUERTO RICO...THEN DRIFT GENERALLY EASTWARD AROUND 5 TO 10 MPH. IN ADDITION...SHOWERS AND THUNDERSTORMS MAY ALSO DEVELOP AT ANY TIME ACROSS THE VIRGIN ISLANDS ESPECIALLY LATE IN THE DAY AND DURING THE EVENING HOURS. DUE TO THIS ABUNDANCE OF MOISTURE AND INSTABILITY... THE SHOWERS WILL CONTINUE TO PRODUCE PERIODS OF LOCALLY INTENSE RAINFALL RATES OF ONE TO THREE INCHES PER HOUR WHICH COULD LEAD TO ADDITIONAL FLASH FLOODING OF SMALL STREAMS... RIVERS AND DRY GUTS AND POOR DRAINAGE AREAS. MOST OF THE SHOWERS AND STORMS ARE EXPECTED TO DISSIPATE BY LATE EVENING IN MOST PLACES OVER PUERTO RICO...BUT SOME MAY LINGER A BIT LONGER AROUND THE VIRGIN ISLANDS AND OVER THE COASTAL WATERS. ALTHOUGH THE HEAVY RAINFALL WILL DIMINISH AT TIMES...RUNOFF FROM RECENT RAINS WILL CONTINUE TO AFFECT AREAS UNDER THE WATCH...AND RIVERS AND STREAM WILL REMAIN AT DANGEROUSLY HIGH LEVELS. ADDITIONAL RAINS WILL ONLY AGGRAVATE THE SITUATION...AND MUDSLIDES WILL CONTINUE TO BE A PROBLEM IN AREAS OF STEEP TERRAIN. FOR THIS REASON THE FLASH FLOOD WATCH HAS BEEN EXTENDED AT LEAST UNTIL SATURDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY RAIN ACROSS THE WATCH AREA...WHICH MAY LEAD TO FLOODING. IF YOU ARE IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS... ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED... AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. PEOPLE IN THE WATCH AREA SHOULD CONTINUE TO BE AWARE OF THE POSSIBILITY FOR HEAVY RAINFALL. AVOID LOW LYING AREAS...AND BE CAREFUL WHEN APPROACHING HIGHWAY DIPS AND UNDERPASSES. THE HEAVY RAIN COULD ALSO CAUSE MUDSLIDES IN AREAS OF STEEP TERRAIN. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV...RADIO OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS AND POSSIBLE WARNINGS. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.SRH.NOAA.GOV/SJU OR AT HTTP://WEATHER.GOV. && $$ RAM/JFR/RVT
857 WGCA62 TJSJ 050809 FFASJU FLOOD WATCH NATIONAL WEATHER SERVICE SAN JUAN PR 409 AM AST SAT MAY 5 2012 PRZ002-003-012-013-VIZ001-002-050915- /O.CAN.TJSJ.FF.A.0002.000000T0000Z-120505T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHEAST-SOUTHEAST-CULEBRA-VIEQUES- ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-ST CROIX- INCLUDING THE MUNICIPALITIES AND/OR ISLANDS OF...FAJARDO...HUMACAO... GUAYAMA...ARROYO...YABUCOA...SALINAS...COCO...CULEBRA...ESPERANZA... ANNA'S RETREAT...CHARLOTTE AMALIE...CHARLOTTE AMALIE EAST... CHARLOTTE AMALIE WEST...CRUZ BAY...CHRISTIANSTED...FREDERIKSTED... FREDERIKSTED SOUTHEAST...GROVE PLACE 409 AM AST SAT MAY 5 2012 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF PUERTO RICO AND VIRGIN ISLANDS HAS BEEN CANCELLED. SHOWERS AND THUNDERSTORMS THIS AFTERNOON ARE EXPECTED TO CONCENTRATE MAINLY ACROSS THE PUERTO RICO CENTRAL MOUNTAIN RANGE. FOR ALL THE SMALL ISLANDS...THE PROBABILITY OF SHOWERS AND EXCESSIVE RAINFALL DO NOT APPEAR HIGH ENOUGH TO WARRANT A CONTINUATION OF A FLOOD WATCH. $$ PRZ001-004>007-009-051800- /O.CON.TJSJ.FF.A.0002.000000T0000Z-120505T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN JUAN AND VICINITY-EASTERN INTERIOR-NORTH CENTRAL- CENTRAL INTERIOR-PONCE AND VICINITY-WESTERN INTERIOR- INCLUDING THE MUNICIPALITIES AND/OR ISLANDS OF...SAN JUAN... CAROLINA...CAGUAS...ARECIBO...VEGA BAJA...DORADO...COAMO...COROZAL... AIBONITO...VILLALBA...JAYUYA...PONCE...UTUADO...SABANA GRANDE... LARES...ADJUNTAS 409 AM AST SAT MAY 5 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 2 PM AST THIS AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF PUERTO RICO...INCLUDING THE FOLLOWING AREAS... CENTRAL INTERIOR...EASTERN INTERIOR...NORTH CENTRAL...PONCE AND VICINITY...SAN JUAN AND VICINITY AND WESTERN INTERIOR. * UNTIL 2 PM AST THIS AFTERNOON * UPPER LEVEL TROUGH RESPONSIBLE FOR THE SHOWERS AND THUNDERSTORMS YESTERDAY IS PULLING AWAY FROM THE REGION WITH MID LEVEL DRY AIR MOVING INTO THE LOCAL AREA AT THIS TIME. THIS COULD HAVE A DETRIMENTAL EFFECT IN COVERAGE AND LONGEVITY OF SHOWERS TODAY. WHILE THE RISK OF FLASH FLOODING HAS DIMINISHED...LOCALLY HEAVY RAINFALL TODAY AND NEAR SATURATED SOILS FROM RECENT RAINFALL COULD BE ENOUGH TO CAUSE FLASH FLOODING OF SMALL STREAMS AND RIVERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY RAIN ACROSS THE WATCH AREA...WHICH MAY LEAD TO FLOODING. IF YOU ARE IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS... ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED... AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. PEOPLE IN THE WATCH AREA SHOULD CONTINUE TO BE AWARE OF THE POSSIBILITY FOR HEAVY RAINFALL. AVOID LOW LYING AREAS...AND BE CAREFUL WHEN APPROACHING HIGHWAY DIPS AND UNDERPASSES. THE HEAVY RAIN COULD ALSO CAUSE MUDSLIDES IN AREAS OF STEEP TERRAIN. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV...RADIO OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS AND POSSIBLE WARNINGS. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.SRH.NOAA.GOV/SJU OR AT HTTP://WEATHER.GOV. && $$ ROSA
779 WGCA62 TJSJ 051730 FFASJU URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SAN JUAN PR 130 PM AST SAT MAY 5 2012 PRZ001-004>007-009-060000- /O.EXT.TJSJ.FF.A.0002.000000T0000Z-120506T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN JUAN AND VICINITY-EASTERN INTERIOR-NORTH CENTRAL- CENTRAL INTERIOR-PONCE AND VICINITY-WESTERN INTERIOR- INCLUDING THE MUNICIPALITIES AND/OR ISLANDS OF...SAN JUAN... CAROLINA...CAGUAS...ARECIBO...VEGA BAJA...DORADO...COAMO...COROZAL... AIBONITO...VILLALBA...JAYUYA...PONCE...UTUADO...SABANA GRANDE... LARES...ADJUNTAS 130 PM AST SAT MAY 5 2012 ...FLASH FLOOD WATCH NOW IN EFFECT UNTIL 8 PM AST THIS EVENING... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * A PORTION OF PUERTO RICO...INCLUDING THE FOLLOWING AREAS... CENTRAL INTERIOR...EASTERN INTERIOR...NORTH CENTRAL...PONCE AND VICINITY...SAN JUAN AND VICINITY AND WESTERN INTERIOR. * UNTIL 8 PM AST THIS EVENING * UPPER LEVEL TROUGH RESPONSIBLE FOR THE SHOWERS AND THUNDERSTORMS YESTERDAY IS WEAKENING BUT ALONG WITH CONTINUED HIGH MOISTURE THESE WILL STILL CAUSE SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS THIS AFTERNOON. LOCALLY HEAVY RAIN ON THE NEARLY SATURATED SOILS COULD BE ENOUGH TO CAUSE FLASH FLOODING OF SMALL STREAMS AND RIVERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY RAIN ACROSS THE WATCH AREA...WHICH MAY LEAD TO FLOODING. IF YOU ARE IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS... ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED... AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. PEOPLE IN THE WATCH AREA SHOULD CONTINUE TO BE AWARE OF THE POSSIBILITY FOR HEAVY RAINFALL. AVOID LOW LYING AREAS...AND BE CAREFUL WHEN APPROACHING HIGHWAY DIPS AND UNDERPASSES. THE HEAVY RAIN COULD ALSO CAUSE MUDSLIDES IN AREAS OF STEEP TERRAIN. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV...RADIO OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS AND POSSIBLE WARNINGS. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.SRH.NOAA.GOV/SJU OR AT HTTP://WEATHER.GOV. && $$
352 WGCA62 TJSJ 060016 FFASJU FLOOD WATCH NATIONAL WEATHER SERVICE SAN JUAN PR 816 PM AST SAT MAY 5 2012 PRZ001-004>007-009-060130- /O.CAN.TJSJ.FF.A.0002.000000T0000Z-120506T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN JUAN AND VICINITY-EASTERN INTERIOR-NORTH CENTRAL- CENTRAL INTERIOR-PONCE AND VICINITY-WESTERN INTERIOR- INCLUDING THE MUNICIPALITIES AND/OR ISLANDS OF...SAN JUAN... CAROLINA...CAGUAS...ARECIBO...VEGA BAJA...DORADO...COAMO...COROZAL... AIBONITO...VILLALBA...JAYUYA...PONCE...UTUADO...SABANA GRANDE... LARES...ADJUNTAS 816 PM AST SAT MAY 5 2012 ...FLASH FLOOD WATCH WAS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF PUERTO RICO HAS BEEN CANCELLED. THE MID TO UPPER LEVEL TROUGH RESPONSIBLE FOR THE ENHANCEMENT OF SHOWERS AND STRONG THUNDERSTORMS ACROSS THE REGION TODAY CONTINUED TO WEAKENS AND SLOWLY LIFT NORTH NORTHEAST OF THE REGION. ALTHOUGH THE AVAILABILITY OF AMPLE LOW LEVEL MOISTURE WILL STILL LEAD TO SHOWERS AND ISOLATED THUNDERSTORM DEVELOPMENT MAINLY DURING THE AFTERNOON AND EARLY EVENING OVER THE NEXT FEW DAYS... WIDESPREAD HEAVY RAINFALL IS NO LONGER EXPECTED. FOR THE NEXT FEW DAYS AFTERNOON SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS PARTS OF THE ISLAND. SHOWER ACTIVITY WILL BE MORE LOCALIZED AND FOCUSED MAINLY ACROSS THE CENTRAL MOUNTAIN RANGE OF PUERTO RICO. THE PROBABILITY OF WIDESPREAD SHOWERS AND EXCESSIVE RAINFALL NO LONGER APPEARS HIGH ENOUGH TO WARRANT A CONTINUATION OF A FLASH FLOOD WATCH. THEREFORE...THE FLASH FLOOD WATCH HAS BEEN CANCELLED. KEEP IN MIND HOWEVER THAT PERIODS OF LOCALLY HEAVY RAIN ON ALREADY SATURATED SOIL WILL CONTINUE TO POSE A HAZARD...AND WILL LEAD TO LOCALIZED URBAN AND SMALL STREAM FLOODING AT LEAST THROUGH MONDAY. IN ADDITION DUE TO LOOSE AND SATURATED SOIL ESPECIALLY IN AREAS OF STEEP TERRAIN... MUDSLIDES WILL ALSO REMAIN POSSIBLE. $$ RAM
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood watch went out at May 2, 9:01 PM CDT, 6 hours 28 minutes earlier.
Area forecast discussion, May 2, 9:01 PM CDT, 6 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 1001 PM AST WED MAY 2 2012 .UPDATE...SCATTERED TO LOCALLY NUMEROUS SHOWERS CONTINUE TO MOVE ONSHORE AND AFFECT THE EASTERN PORTIONS OF PUERTO RICO. A FEW OF THESE SHOWERS AREA AFFECTING THE U.S. VIRGIN ISLANDS. UNSTABLE CONDITIONS WILL REMAIN THROUGH THE INCOMING WEEKEND. GENERATING NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS ACROSS LARGE PORTIONS OF OUR LOCAL FORECAST AREA. ON THURSDAY WILL VERY SIMILAR TO WHAT OCCURRED TODAY...WITH MORNING SHOWERS ACROSS THE EASTERN PORTIONS OF PUERTO RICO AND SCATTERED TO NUMEROUS SHOWERS AFFECTING THE INTERIOR AND WESTERN PORTIONS OF THE ISLAND. ON FRIDAY...WINDS ARE FORECAST TO DECREASE SIGNIFICANTLY...THIS WILL HELP LARGER AMOUNTS OF RAINFALL ACCUMULATIONS OVER AREAS WITH SATURATED SOILS... THEREFORE INCREASING THE CHANCES OF FLASH FLOODING && .AVIATION...BKN-OVC MID TO HIGH LEVEL CLOUDS AND SCT-BKN LOW LEVEL CLOUDS WILL LINGER ACROSS THE LOCAL FLYING AREA DURG THE NXT 24 HRS. EMBEDDED SHRA AND ISOLD TSRA WILL CONTINUE TO MOV WEST ACROSS THE AREA THROUGH 03/12Z WITH PDS OF MVFR/IFR DUE TO LOW CIG AND SHOWER ACTIVITY. VCTS ALSO PSBL NR TJSJ...TISX...TIST TIL 03/12Z WITH MTN TOP OBSCR MAINLY ACROSS ERN PR...DUE TO RAGGED L/LVL CLDS AND PASSING SHOWERS. LOW LEVEL WIND FLOW WILL CONTINUE FM ESE AT 10 TO 15 KTS. && .PREV DISCUSSION... /ISSUED 303 PM AST WED MAY 2 2012/ SYNOPSIS...MID/UPPER TROUGH IS EXPECTED TO MEANDER OVER THE EASTERN BAHAMAS THROUGH THE END OF THE WEEK. THIS TROUGH PATTERN ALOFT WILL ALLOW FOR SUBTROPICAL JET TO ESTABLISH ACROSS THE NORTHEASTERN CARIBBEAN LATER IN THE WEEK. AA LOW LEVEL INVERTED TROUGH WILL MOVE ACROSS THE EASTERN CARIBBEAN ISLANDS THURSDAY THROUGH AT LEAST FRIDAY. RESULTING IN EVEN MORE CLOUDINESS...AVAILABLE MOISTURE...AND SHOWER ACTIVITY. DISCUSSION...NUMEROUS SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS PUERTO RICO TODAY. SOME THUNDERSTORMS WERE STRONG WITH VERY FREQUENT AND INTENSE LIGHTNING...PARTICULARLY ACROSS THE WESTERN INTERIOR SECTIONS OF PUERTO RICO. THE SAN JUAN METROPOLITAN AREA AND NORTHEASTERN PUERTO RICO OBSERVED SHOWERS AND THUNDERSTORMS BUT WERE NOT AS INTENSE. THE AVAILABLE MOISTURE HAS INCREASED SIGNIFICANTLY IN THE PAST 24 HOURS AND ALSO THE OVERALL INSTABILITY...WHICH CAUSED THE FAVORABLE CONDITIONS FOR THIS ACTIVITY. COMPUTER MODELS CONTINUE INSISTING IN EVEN MORE MOISTURE AND INSTABILITY FOR THURSDAY. THEREFORE NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS CONTINUE TO BE EXPECTED ON THURSDAY AND THURSDAY AFTERNOON. THIS PATTERN IS EXPECTED TO CONTINUE UNTIL AT LEAST FRIDAY. AVIATION...NUMEROUS SHOWERS AND SOME THUNDERSTORMS ARE EXPECTED ACROSS PUERTO RICO FOR THE REST OF THE AFTERNOON. MVFR CONDITIONS ARE EXPECTED AT TJSJ...TJMZ AND TIST DUE TO LOWER CEILINGS AND SHOWERS. VCTS ARE LIKELY FOR TJMZ AS STRONG THUNDERSTORMS ARE DEVELOPING JUST EAST OF TJMZ. MOUNTAIN OBSCURATIONS ARE LIKELY DUE TO THICK CLOUD COVER AND SHRA/TSRA. CONDITIONS TO IMPROVE AFTER 03/00Z LEAVING MOSTLY VFR CONDITIONS WITH PASSING SHOWERS. MVFR CONDS WITH SHRA/TSRA ARE ONCE AGAIN EXPECTED FOR PR AND USVI AFTER 03/16Z. MARINE...SMALL CRAFT SHOULD EXERCISE CAUTION AS SEAS ARE EXPECTED TO BE UP TO 6 FEET TONIGHT...IMPROVING ON THURSDAY. && .PRELIMINARY POINT TEMPS/POPS... SJU 75 84 76 85 / 60 70 40 50 STT 75 84 75 85 / 60 70 50 50 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. COASTAL WATERS...NONE. && 09/10
Hazardous weather outlook, May 2, 4:07 AM CDT, 23 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 507 AM AST WED MAY 2 2012 AMZ710>745-PRZ001>013-031000- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 507 AM AST WED MAY 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT TROPICAL MOISTURE WILL CONTINUE TO MOVE INTO THE LOCAL AREA FROM THE EAST SOUTHEAST TODAY AND TONIGHT AND WILL COMBINE WITH LOCAL EFFECTS AND INCREASINGLY MORE FAVORABLE MID TO UPPER LEVEL CONDITIONS...TO PRODUCE SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS ACROSS THE LOCAL ISLANDS. ALTHOUGH NO WIDESPREAD HEAVY RAINFALL OR FLASH FLOODING IS EXPECTED...ENOUGH RAINFALL COULD OCCUR TO PRODUCE SOME LOCALIZED URBAN AND SMALL STREAM FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AN ACTIVE WEATHER PATTERN IS FORESEEN THROUGH AT LEAST SATURDAY... AS DEEP MOISTURE INTERACTS WITH A DEEPENING MID TO UPPER LEVEL TROUGH TO YIELD PERIODS OF HEAVY RAINFALL AND PROBABLY SOME FLOODING...ESPECIALLY ON THURSDAY. .SPOTTER INFORMATION STATEMENT...ANY REPORTS OF HEAVY RAINFALL OR FLOODING WOULD BE GREATLY APPRECIATED. AMZ715-725-VIZ001-002-031000- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 507 AM AST WED MAY 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT TROPICAL MOISTURE WILL CONTINUE TO MOVE INTO THE LOCAL AREA FROM THE EAST SOUTHEAST TODAY AND TONIGHT AND WILL COMBINE WITH LOCAL EFFECTS AND INCREASINGLY MORE FAVORABLE MID TO UPPER LEVEL CONDITIONS...TO PRODUCE SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS ACROSS THE LOCAL ISLANDS. ALTHOUGH NO WIDESPREAD HEAVY RAINFALL OR FLASH FLOODING IS EXPECTED...ENOUGH RAINFALL COULD OCCUR TO PRODUCE SOME LOCALIZED URBAN FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AN ACTIVE WEATHER PATTERN IS FORESEEN THROUGH AT LEAST SATURDAY... AS DEEP MOISTURE INTERACTS WITH A DEEPENING MID TO UPPER LEVEL TROUGH TO YIELD PERIODS OF HEAVY RAINFALL AND PROBABLY SOME FLOODING...ESPECIALLY ON THURSDAY. .SPOTTER INFORMATION STATEMENT...ANY REPORTS OF HEAVY RAINFALL OR FLOODING WOULD BE GREATLY APPRECIATED.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 3:08 AM CDT | Areal Flood Advisory | JSJ | 2 hr | |
| May 3, 10:29 AM CDT | Areal Flood Advisory | JSJ | 6 hr | |
| May 3, 11:34 AM CDT | Areal Flood Advisory | JSJ | 6 hr | |
| May 3, 1:38 AM CDT | Areal Flood Advisory | JSJ | 112 min | |
| May 3, 10:04 AM CDT | Areal Flood Advisory | JSJ | 105 min |
Nearby
Flash Flood Watches in Puerto Rico, 2012Flash Flood Watches in U.S. Virgin Islands, 2012Every flash flood watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.